MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX SILICONE COATED FOLEY CATHETER; FOLEY CATHETER (SILICONE COATED)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX SILICONE COATED FOLEY CATHETER; FOLEY CATHETER (SILICONE COATED)
Model Number 0165V16S
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the two catheters were clogged.The first one was in early november and second one was on (b)(6) 2020.Per customer via phone on (b)(6) 2020, the customer stated that the catheter was in place for about 3 days, when the patient started feeling the pain and some pressure.The customer noticed the catheter was clogged and badly drained which caused the pain and pressure.No medical intervention was required, however, the patient had to keep the catheter irrigated to get it drain.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample returned for evaluation.A potential root cause for this failure mode could be due to biological deposits or lumen collapse or foreign matter in lumen or blocked by clots.It was unknown whether the device had met specifications.The product was used for the treatment purposes.It was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.1) use luer tip syringe to inflate with stated ml of sterile water.2) for pre-filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.Should balloon rupture occur, care should be taken to assure all balloon fragments have been removed from the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the two catheters were clogged.The first one was in early november and second one was on (b)(6) 2020.Per customer via phone on 18nov2020 the customer stated that the catheter was in place for about 3 days when the patient started feeling the pain and some pressure.The customer noticed the catheter was clogged and badly drained which caused the pain and pressure.No medical intervention was required however the patient had to keep the catheter irrigated to get it drain.

Brand Name
BARDEX SILICONE COATED FOLEY CATHETER
Common Device Name
FOLEY CATHETER (SILICONE COATED)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10991835
Report Number1018233-2020-21588
Device Sequence Number3562701
Product Code EZC
UDI-Device Identifier00801741039393
UDI-Public(01)00801741039393
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2022
Device Model Number0165V16S
Device Catalogue Number0165V16S
Device Lot NumberNGEQ2945
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;